Christophe CasalegnoAutoimmune warrior, Entrepreneur & Bio/Hacker

brain@127.0.0.1:~$ cat post.html

Life 0verride: rise in CRP and in Gamma GT

By Christophe Casalegno on in Biohacking
Life 0verride

Life 0verride

Hello friends, for a few months now I have been sharing with you my adventure and my "Life Override" protocol, in which I use science, artificial intelligence and biohacking to improve my health and my longevity.

Sharing all of this with you is not only for the good times, but also the bad ones and how I deal with them.

Bear in mind that these fluctuations are an integral part of the biohacking process. Every result, even an unexpected one, is a chance to learn and refine your approach.

Disclaimer: this is *my* experience, my disease, *my* personal biohacking protocol. I am not a doctor.

We are all different: genetics, epigenetics, medical condition, environmental factors, etc. What works for me does not necessarily work for you.

In my case, I also have Crohn's disease and have been receiving Infliximab infusions every 8 weeks for almost 5 years.

You are free to make your own choices, document them and publish your own experiences, but do not forget that it is inadvisable to do any experiment, modification, supplementation, etc. without medical supervision or advice.

The state of play

After several incredible successes, my latest tests from yesterday show 2 negative signs:

– My Gamma GT (GGT) has gone back up from 81 to 111. Although these levels remain below those I have had over the past 5 years (I was still at 206 on 15/01/24) we are far from the 75 then 25 that I managed to reach last July.

– My CRP (C-reactive protein), a key marker of systemic inflammation, has just shot up from 1 to 15. On 15/01/24 I was at 3.2, then I had managed to lower it progressively to 2.0 on 30/05/24, to 1.6 on 25/07/24 and finally to 1.0 on 19 September.

Let us be clear: a jump from 1 to 15 in 8 weeks is a sign of inflammation that cannot be ignored.

However, although these markers are worrying, I remain confident and I will carry out a rigorous analysis and take action, which I hope will soon bear fruit.

The different possible causes

I see several possible causes (obviously not an exhaustive list):

1) Recent viral or bacterial infection

For a few days, I had intestinal discomfort that I put down to a dietary change over 1 or 2 days that had not agreed with me. But the discomfort lasted. It only started to fade 2 days ago. If that is the root cause, things should return to normal in the coming weeks.

2) Crohn's disease

Crohn's disease comes in flares; it is possible that, despite the fact that my disease is under control, I am experiencing another inflammatory flare in a "subtle" way, some elements of my protocol having potentially immuno-demodulator effects.

3) Side effect of Infliximab

Note: this is the 3rd infusion in which Remicade has been replaced by a biosimilar (Inflectra).

Even if it is rare, it is not impossible that I have developed a resistance or a slight immune reaction to Infliximab. I do not however consider this cause the most probable.

4) Sleep

Since the beginning of the month, I have had poor-quality recovery. This coincides with several changes I made to my sleep routine, including the room, bed and temperature, as well as accidentally stopping use of the Nurosym vagus-nerve stimulator (I resumed 2-3 days ago; it was in another room and I forgot to use it).

5) Side effect of adjustments to my protocol.

Some supplements could have, by "cumulative effect" or by an increase in dosage, triggered a "paradoxical effect", notably concerning GammaGT. I am thinking for example of the cumulative effect of certain polyphenols, which could be involved.

It is also possible that some supplements trigger a transient adaptation response. I know that some supplements can temporarily increase inflammation before the antioxidant defences ramp up in turn.

So I am going to:

– Identify the supplements introduced recently as well as the dosage changes.

– Identify the supplements most likely to overload my liver, even when they have a protective role.

– Identify the recent supplements with a potentially immuno-modulator effect.

– Evaluate each supplement concerned

– Reduce or temporarily stop the supplements identified as most likely to be involved.

Supplement changes after analysis

1) Resveratrol (which I had already suspended a few days ago). Possible link with GGT because it is metabolised by the liver. The high dose I take (1000 mg) can put strain on the liver in sensitive people. No probable link with CRP because its properties are instead anti-inflammatory.

Decision: temporary suspension until the next tests.

2) Berberine: it is metabolised mainly by the liver and can indirectly have a link with CRP by disturbing the intestinal or hepatic balance.

Decision: temporary suspension until the next tests.

3) GSE (grape-seed extract): no notable possible link with GammaGT or CRP because it is antioxidant and anti-inflammatory.

I reintroduced it into my protocol recently (just after my last infusion), having identified it as the potential cause of my spectacular drop in Gamma GT in the first months.

Decision: A few days ago, I lowered the dose to 200 mg. With a dose reduced to 200 mg/day, I stay within an effective clinical range, sufficient to support its antioxidant effects without risking excessive strain on my liver.

4) Sulforane: possible links with GammaGT *and* CRP, because the doses I was taking were above clinical standards. High doses can induce an adaptive response of the liver as well as a transient inflammatory response.

Decision: temporary stop and a review of the latest clinical studies on the subject.

5) Lion's Mane, Cordyceps and Reishi mushrooms: a possible but weak link with CRP concerning modulation of the inflammatory response.

Decision: a few days ago I halved the dose (cf. the note at the very bottom) because of mild digestive symptoms (discomfort, bloating). I am keeping only Lion's Mane (at half dose) and I am temporarily removing Cordyceps and Reishi, which have properties that can lead to transient reactions on inflammation.

6) NAC/Glycine: possible link with CRP (in case of temporary overdose, NAC can paradoxically increase oxidative stress before normalising inflammation).

Decision: although NAC and glycine are hepatoprotective and useful to antioxidant balance, I am limiting their dose to standard levels in order to avoid a possible transient overdose until my next tests.

7) Vitamin D: I had lowered my intake of 5000 IU for perhaps about fifteen days while waiting for a vitamin D test I was late getting done.

Decision: resume 5000 IU per day until I have my blood vitamin D result, because vitamin D may affect both markers (CRP & Gamma GT)

​

Recovery routine

Decisions:

– resume the old sleep routine until the next tests.
– resume vagus-nerve stimulation via Nurosym 30 to 60 minutes a day.

3) Activity

Decision: despite winter approaching, try to resume my old, more regular outdoor walking routine.

4) Medical actions

Decisions:
– Carry out new tests within 4 to 6 weeks in order to measure the impact of these adjustments.
– Ask, if need be, for a calprotectin / ferritin panel

Calprotectin will make it possible to check whether my inflammation is linked to renewed Crohn's activity, while ferritin will help assess a possible link with a deficiency or chronic inflammation.

​

Note

Some will have noticed that I had already made adjustments a few days before my tests: the reason is that for about 1 week I had been experiencing intestinal discomfort (which stopped the day before yesterday) and, unsure of the cause, I had made these adjustments in the hope of easing the symptoms.

 
—
Christophe Casalegno
You can follow me on: Telegram | Facebook | LinkedIn | X | YouTube | Twitch
​

Leave a comment

Add a comment
Christophe Casalegno Brain 0verride

Keep it simple
and direct!